MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG ACCEL®; BOTTLE, COLLECTION, VACUUM

B. BRAUN MELSUNGEN AG ACCEL®; BOTTLE, COLLECTION, VACUUM
Model Number 622275
Medical Device Problem Codes Degraded (1153); Suction Problem (2170)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event description: provider was performing a centesis and when bottle had about 300ml left to fill a hissing sound was heard and air began to fill patient lung.The grey rubber top was cracked and broke thus breaking the vacumm.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The complaint samples and two (2) pictures were submitted to the manufacturer for evaluation.Through visual inspection of the photographs and samples, it was observed the grey drain connector is cracked/ripped.A check of the production process shows that such a fault cannot occur in the manufacture of the product.The crack on the grey drain connector could be caused by the combined effect of gamma sterilization and uv radiation, which could have resulted from improper storage.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ACCEL®
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
deli külhatar u. 2 - 4
gyöngyös, 3200
HU  3200
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
deli külhatar u. 2 - 4
gyöngyös, 3200
HU   3200
Manufacturer Contact
jonathan severino
901 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15615968
Report Number9610825-2022-00411
Device Sequence Number7970431
Product Code KDQ
UDI-Device Identifier04046964613371
UDI-Public(01)04046964613371
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2024
Device Model Number622275
Device Catalogue Number622275
Device Lot Number21M11F0000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date02/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age83 YR
Patient SexMale